Local Regularity For Elliptic Systems With p, q-Growth

Giovanni Cupini, Elvira Mascolo

Abstract


In this paper we consider quasilinear elliptic systems with p, q-growth. We discuss some aspects of the theory of regularity for systems and we state a local boundedness result for weak solutions, obtained in collaboration with P. Marcellini. Moreover, a new boundedness result is proved under weaker assumptions on the coefficients.

Keywords


existence; regularity; weak; solution; elliptic; system; growth

Full Text:

PDF (English)

References


E. Acerbi, N. Fusco. Regularity for minimizers of non-quadratic functionals: the case 1 < p < 2. J. Math. Anal. Appl. 140 (1989) 115-135.

R. Aris. The mathematical theory of diffusion and reaction of permeable catalysts, Clarendon Press, Oxford (1975).

J. Ball. Convexity conditions and existence theorems in nonlinear elasticity. Arch. Rat. Mech. Anal. 63 (1976/77) 337-403.

S. Bernstein. Sur la nature analytique des solutions des équations aux dérivées partielles du second ordre, Math. Ann., 59 (1904) 20-76

M. Bocea, M. Mihǎilescu, M. Pérez-Llanos, J.D. Rossi. Models for growth of heterogeneous sandpiles via Mosco convergence. Asymptot. Anal., 78 (2012) 11-36.

M. Bulìček, J. Frehse, Cα -regularity for a class of non-diagonal elliptic systems with p-growth. Calc. Var., 43 (2012) 441-462.

R. Caccioppoli. Sulle equazioni ellittiche non lineari a derivate parziali. Rend. Acc. Lincei, 19 (1933) 103-106.

L. Caffarelli. Regularity theorems for weak solutions of some nonlinear systems. Comm. Pure Appl. Math., 35 (1982) 833-838.

Y. Chen, S. Levine, M. Rao. Variable exponent, linear growth functionals in Image Restoration. SIAM J. Appl. Math. 66 (2006) 1383-1406.

G. Cupini, F. Leonetti, E. Mascolo: Existence of weak solutions for elliptic systems with p, q-growth. Ann. Acad. Sci. Fenn. Math. 40 (2015) 645-658.

G. Cupini, P. Marcellini, E. Mascolo. Local boundedness of solutions to quasilinear elliptic systems. Manuscripta Math. 137 (2012) 287-315.

E. De Giorgi. Sulla differenziabilità e l’analiticità delle estremali degli integrali multipli regolari. Mem. Accad. Sci. Torino. Cl. Sci. Fis. Mat. Nat., 3 (1957) 25-43.

E. De Giorgi. Un esempio di estremali discontinue per un problema variazionale di tipo ellittico. Boll. Un. Mat. Ital., (4) 1 (1968) 135-137.

E. Di Benedetto. C1+α local regularity of weak solutions of degenerate elliptic equations. Nonlinear Anal. 7 (1983) 827-850.

A. Douglis, L. Nirenberg. Interior estimates for elliptic systems of partial differential equations. Comm. Pure Appl. Math., 8 (1955) 503-538.

L. Evans.A new proof of local C1 -regularity for solutions of certain degenerate elliptic P.D.E., J. Differential Equations, 45 (1982) 356-373.

J. Frehse. Una generalizzazione di un controesempio di De Giorgi nella teoria delle equazioni ellittiche. Boll. Un. Mat. Ital., (4) 3 (1970) 998-1002.

J. Frehse. A discontinuous solution of a mildly nonlinear elliptic system. Math. Z. 134 (1973) 229-230.

J. Frehse. A note on the Hölder continuity of solutions of variational problems. Math. Seminar. Univ. Hamburg 43 (1975) 59-63.

M. Giaquinta. Multiple integrals in the calculus of variations and nonlinear elliptic systems, Annals of Mathematics Studies. vol. 105. Princeton University Press. 1983.

M. Giaquinta. Growth conditions and regularity, a counterexample. Manuscripta Math. 59 (1987) 245-248.

M. Giaquinta, E. Giusti. On the regularity of the minima of variationals integrals. Acta Math. 72 (1983) 31-46.

M. Giaquinta, E. Giusti. Differentiability of the minima of non differentiable functionals. Inv. Math. 72 (1983) 285-298.

M. Giaquinta, E. Giusti. Quasi-minima. Ann. Inst. H. Poincaré 1 (1984) 79-107.

M. Giaquinta, G. Modica. Remarks on the regularity of the minimizers of certain degenerate functionals. Manuscripta Math. 57 (1986) 55-99.

E. Giusti, M. Miranda. Un esempio di soluzioni discontinue per un problema di minimo relativo ad un integrale regolare del calcolo delle variazioni. Boll. Un. Mat. Ital., (4) 1 (1968), 219-227.

S. Hildebrandt, K.O. Widman. Some regularity results for quasilinear elliptic systems of second order. Math. Z., 142 (1975) 67-86.

S. Hildebrandt, K.O. Widman. On the Hölder continuity of weak solutions of quasilinear elliptic systems of second order. Ann. Scuola Norm. Sup. Pisa,(4) 4 (1977) 145-178.

S. Krömer. A priori estimates in L for non-diagonal perturbed quasilinear systems. Ann. Sc. Norm. Super. Pisa Cl. Sci. (5) 8 (2009) 417-428.

O.A. Ladyzenskaya, N.N. Ural’tseva. Linear and quasilinear equations of elliptic type, Academic Press, New York-London 1968.

R. Landes.Some remarks on bounded and unbounded weak solutions of elliptic systems. Manuscripta Math., 64 (1989) 227-234.

R. Landes. On the regularity of weak solutions of certain elliptic systems. Calc. Var. Partial Differential Equations, 25 (2005) 247-255.

J. Lewis. Regularity of the derivatives of solutions to certain degenerate elliptic equations. Indiana Univ. Math. J., 32 (1983) 849-858.

P. Marcellini. Un example de solution discontinue d’un problème variationnel dans le cas scalaire, Preprint 11, Istituto Matematico “U.Dini”, Università di Firenze, 1987.

P. Marcellini.Regularity of minimizers of integrals in the calculus of variations with non standard growth conditions, Arch. Rational Mech. Anal. 105 (1989) 267-284.

P. Marcellini. Regularity and existence of solutions of elliptic equations with (p, q)-growth conditions. J. Differential Equations, 90 (1991) 1-30.

P. Marcellini. Regularity for elliptic equations with general growth. J. Differential Equations 105 (1993) 296-333.

P. Marcellini. Everywhere regularity for a class of elliptic systems without growth conditions. Ann. Scuola Norm. Sup. Pisa Cl. Sci. 23 (1996) 1-25.

P. Marcellini, G. Papi. Nonlinear elliptic systems with general growth. J. Differential Equations 221 (2006) 412-443.

V.G. Maz’ja. Examples of nonregular solutions of quasilinear elliptic equations with analytic coefficients. (Russian) Funkcional. Anal. i Priložen. 2 (1968) 53-57. (English) Functional Anal. Appl. 2 (1968) 230-234.

M. Meier. Boundedness and integrability properties of weak solutions of quasilinear elliptic systems. J. Reine Angew. Math., 333 (1982) 191-220.

G. Mingione. Regularity of minima: an invitation to the dark side of the calculus of variations. Appl. Math., 51 (2006) 355-426.

C. Mooney, O. Savin. Some singular minimizers in low dimensions in the calculus of variations, arXiv:1503.00671 (2015).

C.B. Jr. Morrey. Multiple integrals in the calculus of variations, Springer-Verlag, Berlin-Heildelberg-New York, 1966.

J. Mosely. A two dimensional Dirichlet problem with an exponential nonlinearity. SIAM J. Math. Analysis 14 (1983) 719-735.

J. Moser. A new proof of De Giorgi’s theorem concerning the regularity problem for elliptic differential equations. Comm. Pure Appl. Math., 13 (1960) 457-468.

J. Nash. Continuity of solutions of parabolic and elliptic equations. Amer. J. Math., 80 (1958) 931-954.

J. Nečas. Example of an irregular solution to a nonlinear elliptic system with analytic coefficients and conditions for regularity, Theory Nonlin. Oper., Abhand. der Wiss. der DDR (1977). Proc. Fourth Internat. Summer School Acad. Sci., Berlin, 1975, 197-206.

K.R. Rajagopal, M. Růžička On the modeling of electrorheological materials. Mech. Res. Commun. 23 (1996) 401-407.

M. Růžička. Flow of shear dependent electrorheological fluids. C. R. Acad. Sci. Paris 329 (1999), 393-398.

J. Serrin. Pathological solutions of elliptic differential equations. Ann. Scuola Norm. Sup. Pisa, (3) 18 (1964) 385-387.

J. Serrin. Local behavior of solutions of quasi-linear equation. Acta Math., 111 (1964) 247-302.

J. Serrin. Isolated singularities of solutions of quasi-linear equations. Acta Math. 113 (1965) 219-240.

J. Serrin. The solvability of boundary value problems. Mathematical developments arising from Hilbert problems (Proc. Sympos. Pure Math., Northern Illinois Univ., De Kalb, Ill., 1974), 507-524. Proc. Sympos. Pure Math., Vol. XXVIII, Amer. Math. Soc., Providence, R. I., 1976.

G. Stampacchia. Problemi al contorno ellittici, con dati discontinui, dotati di soluzioni hölderiane. Ann. Mat. Pura App. 51 (1960) 1-37.

G. Stampacchia. Le problème de Dirichlet pour les équations elliptiques de second ordre à coefficients discontinus. Ann. Inst. Fourier 15 (1965) 189-258.

V. Sveràk, X. Yan. A singular minimizer of a smooth strongly convex functional in three dimensions, Calc. Var. 10 (2000) 213-221.

V. Sveràk, X. Yan. Non-Lipschitz minimizers of smooth uniformly convex functionals Proc. Natl. Acad. Sci. USA 99 (24) (2002) 15269-15276.

P. Tolksdorf. Everywhere-regularity for some quasilinear systems with a lack of ellipticity. Ann. Mat. Pura Appl. 134 (1983) 241-266.

K. Uhlenbeck. Regularity for a class of non-linear elliptic systems. Acta Math. 138 (1977) 219-240.

V.V. Zhikov. Averaging of functionals of the calculus of variations and elasticity theory. Izv. Akad. Nauk SSSR Ser. Mat., 50 (1986) 675-710.

V.V. Zhikov, S.M. Kozlov, O.A. Oleǐnik. Homogenization of differential operators and integral functionals, Springer-Verlag, Berlin (1994).




DOI: 10.6092/issn.2240-2829/5888

Refbacks

  • There are currently no refbacks.


Copyright (c) 2015 Giovanni Cupini, Elvira Mascolo

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 Unported License.